Thunderstorm Wind, Fayette
- When
- January 13, 12:51 AM CST
- Where
- Fayette County, 2 mi S of Vandalia
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -89.100
The County Sheriff Department reported trees down blocking Highway 51 south of Vandalia and several power lines down south of Brownstown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The County Sheriff Department reported trees down blocking Highway 51 south of Vandalia and several power lines down south of Brownstown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 12, 3:40 PM CST, 9 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CST WED JAN 12 2005
.DISCUSSION...
QUICK DISCUSSION TODAY DUE TO ACTIVE WEATHER...
COLD FRONT EXTENDING FROM NEAR KIRKSVILLE TO JUST NORTHWEST OF IS
GOING TO CONTINUE MOVING SOUTHEAST THROUGH THE EVENING AND COLD
AIR WILL RUSH IN BEHIND IT. VERY MOIST AIR HAS BEEN STREAMING
INTO THE AREA AHEAD OF THE FRONT AND SEVERE CONVECTION HAS BROKEN
OUT IN PARTS OF CENTRAL MISSOURI. THE SEVERE THREAT SHOULD LESEN
AS THE EVENING WEARS ON AND COME TO AN END LATE THIS EVENING AS
THE COLD FRONT PASSES. HEAVY PRECIPITATION THREAT CONTINUES FOR
THIS EVENING AHEAD OF THE FRONT AS PWAT VALUES ARE BETWEEN 150
AND 200 PERCENT OF NORMAL. STRONG LOW LEVEL JET AND EXCELENT
MOISTURE CONVERGENCE/FRONTAL SCALE FORCING IS SURE TO CREATE
HEAVY PRECIPITATION. MODEL SOUNDINGS DO NOT INDICATE AS MUCH OF
A FROZEN/FREEZING PRECIPITATION THREAT IN THE COLD AIR AFTER
FROPA AS PREVIOUSLY THOUGHT...SO I HAVE TONED DOWN THE WORDING
ACCORDINGLY.
PRECIP SHOULD CLEAR OUT WED MORNING/EARLY AFTERNOON AND THEN THE
BOTTOM FALLS OUT ON THE TEMP FORECAST. COLD AIR ADVECTION WILL
CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM AND ITS BACK TO
WINTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 37 39 20 28 / 100 30 10 10
QUINCY 29 31 10 21 / 100 10 10 20
COLUMBIA 31 35 14 26 / 100 10 10 10
JEFFERSON CITY 32 38 15 27 / 100 10 10 10
SALEM 43 45 20 30 / 100 50 10 10
FARMINGTON 41 43 19 31 / 100 30 10 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FROM 3 PM WEDNESDAY UNTIL 4 AM THURSDAY FOR MOZ018...
MOZ019...MOZ026...MOZ027...MOZ034...MOZ035...MOZ036...
MOZ041...MOZ042...MOZ047...MOZ048...MOZ049...MOZ050...
MOZ051...MOZ052...MOZ059...MOZ060...MOZ061...MOZ062...
MOZ063...MOZ064...MOZ065...MOZ072...MOZ073...MOZ074...
MOZ075...MOZ084...MOZ085...MOZ099.
SEVERE THUNDERSTORM WATCH FROM 3 PM WEDNESDAY UNTIL 10 PM
WEDNESDAY FOR MOZ034...MOZ035...MOZ036...MOZ041...MOZ042...
MOZ047...MOZ048...MOZ049...MOZ050...MOZ051...MOZ052...
MOZ059...MOZ060...MOZ062...MOZ072...MOZ073.
.IL...FLOOD WATCH FROM 3 PM WEDNESDAY UNTIL 4 AM THURSDAY FOR ILZ058...
ILZ059...ILZ060...ILZ064...ILZ065...ILZ069...ILZ070...
ILZ074...ILZ079...ILZ095...ILZ096...ILZ097...ILZ098...
ILZ099...ILZ100...ILZ101...ILZ102.
&&
CARNEYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 226 PM CST WED JAN 12 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 226 PM CST WED JAN 12 2005 ...FLOOD WATCH IN EFFECT THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF A POWERFUL COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH PENNY SIZE HAIL AND WIND GUSTS GREATER THAN 58 MPH. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. SOME LOCAL RIVERS WILL RESPOND TO THIS ADDITIONAL RAINFALL BY RISING NEAR OR ABOVE FLOOD STAGE IN MISSOURI...AND CREST HIGHER THAN PREVIOUSLY EXPECTED IN ILLINOIS. COLDER AIR WILL MOVE INTO THE REGION TOWARD MORNING...MIXING THE RAIN WITH SNOW. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LIGHT SNOW ON THURSDAY MORNING. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. VERY COLD AIR WILL DOMINATE THE REGION THROUGH THE WEEKEND. WIND CHILL VALUES MAY PERIODICALLY DROP BELOW ZERO DEGREES DURING THIS PERIOD. THERE IS ALSO A CHANCE OF SNOW ON SUNDAY AND SUNDAY NIGHT... WITH THE POTENTIAL FOR LIGHT ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS AND ANY SEVERE WEATHER REPORTS TONIGHT TO THE NATIONAL WEATHER SERVICE. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 S WARRENTON 38.81N 91.14W
01/12/2005 0.75 INCH WARREN MO AMATEUR RADIO
&&
ARNOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD JEFFERSON CITY 38.57N 92.19W
01/12/2005 COLE MO LAW ENFORCEMENT
2 FOOT OF WATER ON HIGHWAY 94 NEAR JEFFERSON CITY MO.
&&
ARNOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL FOLEY 39.05N 90.74W
01/12/2005 1.75 INCH LINCOLN MO LAW ENFORCEMENT
&&
ARNOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM FLOOD GRAY SUMMIT 38.49N 90.82W
01/12/2005 FRANKLIN MO EMERGENCY MNGR
2 FEET OF WATER OVER HOGAN ROAD NEAR HWY 100
&&
ARNOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1207 AM CST THU JAN 13 2005 ILC083-117-MOC099-183-189-510-130700- JEFFERSON-JERSEY IL-MACOUPIN IL-ST CHARLES-ST LOUIS-ST LOUIS CITY- 1207 AM CST THU JAN 13 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED ACROSS A PORTION OF EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS... ...FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT... THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS A PORTION OF EAST CENTRAL MISSOURI AND A PORTION OF WEST CENTRAL ILLINOIS. WIDESPREAD RAIN WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH THE THREAT OF FLOODING CONTINUING. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR JEFFERSON COUNTY...ST LOUIS COUNTY...ST LOUIS CITY AND ST CHARLES COUNTY IN EAST CENTRAL MISSOURI...AND JERSEY AND MACOUPIN COUNTIES IN WEST CENTRAL ILLINOIS. GKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1236 AM CST THU JAN 13 2005 ILC005-119-133-135-163-MOC093-123-179-186-187-130800- BOND IL-IRON-MADISON-MADISON IL-MONROE IL-MONTGOMERY IL-REYNOLDS- ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE- 1236 AM CST THU JAN 13 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED ACROSS A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... ...A FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT... THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS A PORTION OF SOUTHEAST MISSOURI AND A PORTION OF SOUTHWEST ILLINOIS. WIDESPREAD RAIN WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH THE THREAT OF FLOODING CONTINUING. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR REYNOLDS... IRON...MADISON...ST FRANCOIS...AND STE GENEVIEVE COUNTIES IN MISSOURI AND MONROE...ST CLAIR...MADISON...BOND...AND MONTGOMERY COUNTIES IN ILLINOIS.
The Lincoln radar (KILX), 137 km away, was scanning. The volume nearest the first event began at 06:52 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433375, 5433376.